Hail, Deuel
- When
- July 17, 1:45 PM MST
- Where
- Deuel County, 6.38 mi SE of Big Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.005, -101.993
An isolated severe thunderstorm produced hail up to one inch.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated severe thunderstorm produced hail up to one inch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 17, 1:25 PM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT TUE JUL 17 2012 .SYNOPSIS... MID LEVEL HIGH PRESSURE HAS DRIFTED EAST INTO THE LOWER MISSOURI AND OHIO VALLEYS THIS MORNING. A DISTURBANCE WAS NOTED OVER EAST CENTRAL WYOMING WITH A TROUGH OF LOW PRESSURE EXTENDING ALONG THE WEST COAST OF THE CONUS. FURTHER EAST...LOW PRESSURE WAS NOTED OVER NRN QUEBEC WITH A TROUGH EXTENDING SWD INTO THE CANADIAN MARITIMES. AT THE SURFACE...A DIFFUSE...WEAK SURFACE BOUNDARY EXTENDED FROM NEAR WINNER SOUTH DAKOTA...SWWD INTO FAR SOUTHWESTERN NEBRASKA. WEAK ELEVATED SHOWERS AND ISOLATED THUNDERSTORMS WERE BEGINNING TO FIRE OVER THE PAST HOUR. IN THE SOUTHEASTERN PANHANDLE AND WESTERN SAND HILLS. AS OF 3 PM CDT...UNDER MOSTLY CLEAR SKIES...TEMPERATURES RANGED FROM 95 AT IMPERIAL TO 101 AT O'NEILL. && .DISCUSSION... NEAR TERM...TONIGHT THROUGH FRIDAY...MAIN FORECASTING CHALLENGE IS PRECIPITATION CHANCES OVER THE NEXT COUPLE OF DAYS...THEN TEMPERATURES AND HOW HOT WE WILL GO. FOR TONIGHT...THE BEFORE MENTIONED SURFACE TROUGH WILL TRACK SLOWLY INTO CENTRAL AND EASTERN NEBRASKA OVERNIGHT. AT THE SAME TIME...THE UPPER LEVEL DISTURBANCE...OVER EASTERN WYOMING...WILL TRACK EAST INTO SOUTH DAKOTA AND NORTHERN NEBRASKA TONIGHT...LEADING TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE NORTHERN 2/3RDS OF THE CWA. COOLER TEMPERATURES ALOFT...STRONGER INSTABILITY...AND HIGHER CAPES WILL LEAD TO INCREASED COVERAGE IN NORTHERN NEBRASKA. SPARSE COVERAGE OF THUNDERSTORMS IS EXPECTED ACROSS THE SOUTHERN THIRD OF THE FORECAST AREA...AS CAPE AND INSTABILITY IS MEAGER. SEVERE THREAT TONIGHT...WILL BE MAINLY NORTH OF THE FORECAST AREA...WHERE DEEP LAYER SHEAR IS FORECAST AOA 30 KTS. LIGHTER SHEAR FURTHER SOUTH WILL FACILITATE MULTI CELL THUNDERSTORMS WHICH WILL BE CAPABLE OF GUSTY WINDS AND SOME BRIEF HEAVY RAINS. PRECIPITATION IS EXPECTED TO MIGRATE SLOWLY INTO NORTHEASTERN AND EASTERN AREAS OVERNIGHT WITH A LINGERING THREAT FOR PCPN INTO WEDNESDAY MORNING ACROSS THE EAST. UPPER LEVEL HIGH PRESSURE WILL BEGIN TO BUILD BACK INTO THE CENTRAL PLAINS LATE WEDNESDAY. BEFORE IT ARRIVES...HIGHS WEDNESDAY WILL ONLY REACH THE "BALMY" MID TO UPPER 90S. THESE READINGS WILL SEEM COOL COMPARED TO WHAT IS EXPECTED LATE IN THE WEEK INTO THE WEEKEND. AS THE UPPER LEVEL HIGH BUILDS BACK INTO THE FORECAST AREA...MONSOONAL MOISTURE AND SHORTWAVE ENERGY WILL LIFT NORTH ACROSS THE CENTRAL ROCKIES AND HIGHER TERRAIN OF EASTERN COLORADO AND EASTERN WYOMING. SOME OF THIS ACTIVITY MAY DRIFT INTO WESTERN NEBRASKA WEDNESDAY EVENING BEFORE DISSIPATING TOWARD SUNSET. WEAK SHEAR AND THE LACK OF A LOW LEVEL JET...SHOULD KEEP TSRAS FROM DRIFTING EAST INTO THE WESTERN CWA WEDS NIGHT. AFTER WEDNESDAY...THE HEAT WILL BE ON FOR THURSDAY AND FRIDAY AS A STRONG INTENSE UPPER LEVEL HIGH BUILDS INTO THE CENTRAL PLAINS. 100 PLUS TEMPS ARE LIKELY FOR THURSDAY AND FRIDAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AND SOME SORT OF HEAT HEADLINE IS EXPECTED. WITH 90S EXPECTED WEDNESDAY...WILL HOLD OFF ON HEAT HEADLINES UNTIL TOMORROWS FCST ISSUANCE. LONG TERM...SATURDAY THROUGH TUESDAY...THE HEAT WILL CONTINUE AT LEAST THROUGH MONDAY WITH 100+ TEMPS EXPECTED. AN ACTIVE NORTHERN STREAM WILL CONTINUE ACROSS SOUTHERN AND CENTRAL CANADA WITH NUMEROUS UPPER LEVEL DISTURBANCES NOTED. THE LATEST MID RANGE MODEL SOLNS CONTINUE TO HINT AT A STRONG TROUGH TRACKING ACROSS FAR SRN CANADA EARLY NEXT WEEK...WHICH WILL FORCE THE UPPER LEVEL HIGH SOUTH. THE MODELS HAVE TRENDED FARTHER SOUTH WITH THIS FEATURE. IF THESE TRENDS CONTINUE...TEMPS ON TUESDAY AND BEYOND WILL HAVE TO BE TRENDED DOWNWARD AND POPS WILL NEED TO BE INTRODUCED INTO THE FCST. && .AVIATION... WITH A SURFACE BOUNDARY ACROSS THE FORECAST AREA...FROM SOUTHWEST INTO NORTH CENTRAL NEBRASKA WINDS WILL CONTINUE TO BE QUITE LIGHT BUT WILL SHIFT TO A NORTHERLY DIRECTION THROUGH THE OVERNIGHT HOURS. STORMS HAVE DEVELOPED ON THIS BOUNDARY THIS AFTERNOON...BUT WITH THE ORIENTATION AND MOVEMENT OF THESE STORMS...THEY SHOULD STAY OUTSIDE OF THE VTN/LBF TAF LOCATIONS. THERE IS A CHANCE FOR A FEW STORMS TO MOVE ACROSS WESTERN AND CENTRAL NEBRASKA LATER THIS AFTERNOON AND THIS EVENING OUT OF THE PANHANDLE...HOWEVER DON/T ANTICIPATE MUCH COVERAGE WITH THIS ACTIVITY. LEFT A MENTION OF STORMS IN THE VTN FORECAST AS BETTER CHANCES ARE ACROSS THE NORTHERN NEBRASKA LATER ON...HOWEVER CONFIDENCE IS NOT HIGH. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. SYNOPSIS SHORT AND LONG TERM...BUTTLER AVIATION...BROOKS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1253 PM CDT TUE JUL 17 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-181800- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1253 PM CDT TUE JUL 17 2012 /1153 AM MDT TUE JUL 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WEST OF A VALENTINE THROUGH OGALLALA LINE. THESE STORMS MAY MOVE EAST THIS EVENING AND OVERNIGHT...WHICH COULD IMPACT AREAS WEST OF A LINE FROM ONEILL TO BROKEN BOW. ALTHOUGH COVERAGE WILL BE LIMITED...ANY OF THE THUNDERSTORMS MAY CONTAIN BRIEF HEAVY RAINFALL...WIND GUSTS TO 45 MPH...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A PROLONGED PERIOD OF EXCESSIVE HEAT IS POSSIBLE THURSDAY THROUGH MONDAY. HIGH TEMPERATURES AROUND 100 DEGREES COULD COMBINE WITH HIGH HUMIDITY TO CREATE VERY UNCOMFORTABLE CONDITIONS. LISTEN FOR THE LATEST FORECAST INFORMATION REGARDING IMPACTS FROM THE PERSISTENT HEAT WAVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE BROOKS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT TUE JUL 17 2012 NEZ056-172130- DEUEL NE- 243 PM MDT TUE JUL 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DEUEL COUNTY UNTIL 330 PM MDT... AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF JULESBURG...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... INTERSTATE 80 MILE MARKER 100... INTERSTATE 80 MILE MARKER 90... BROOKS
The North Platte radar (KLNX), 159 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397477, 397478, 397487.